Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 145, NWS Shreveport, LA

April 11, 2000Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 9:00 PM CDT for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2000, 9:00 PM CDT (02:00 UTC)
Expired
Apr 11, 2000, 10:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS54 KSHV 120207
SVRSHV
LAC085-TXC403-405-120300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SABINE PARISH IN LOUISIANA
  NORTHERN SABINE COUNTY IN TEXAS
  EXTREME NORTHEASTERN SAN AUGUSTINE COUNTY IN TEXAS

* UNTIL 1000 PM CDT

* AT 900 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 2 MILES EAST OF 
SAN AUGUSTINE OR ABOUT 13 MILES NORTHWEST OF HEMPHILL MOVING 
TO THE EAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GENEVA IN SABINE COUNTY TEXAS AROUND 910 PM CDT.
  MILAM TEXAS AROUND 920 PM CDT. 
  JUST SOUTH OF ZWOLLE IN SABINE PARISH AROUND 935 PM
  AND NEAR MANY IN SABINE PARISH AROUND 950 PM CDT.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF DIMES
AND STRONG DAMAGING WINDS TO NEAR 65 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN SABINE PARISH IN LOUISIANA
  NORTHERN SABINE COUNTY IN TEXAS
  EXTREME NORTHEASTERN SAN AUGUSTINE COUNTY IN TEXAS
UNTIL 1000 PM CDT.

LAT...LON 3156 9402 3126 9401 3132 9345 3170 9338

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 11, 9:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT TUE APR 11 2000

LATEST IR SATELLITE PICTURE AND LIGHTNING ACTIVITY SHOWS ELEVATED
THUNDERSTORMS OVER NW TEXAS AND SW OK NORTH OF THE COLD FRONT AND A
LARGE AREA OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF COLD FRONT
OVER CENTRAL TEXAS EVOLVING INTO A MESOSCALE CONVECTIVE COMPLEX.
SHOWERS AND THUNDERSTORMS HAVE DECREASED IN INTENSITY OVER EAST
TEXAS DURING THE LAST HOUR WITH STRONGEST STORMS NOW IN SAN
AUGUSTINE COUNTY. HEAVY RAINFALL A CONCERN OVER EAST CENTRAL TEXAS
WITH ONE HOUR DOPPLER ESTIMATES NEAR 3 INCHES PER HOUR. COLD FRONT
HAS SAGGED SOUTH INTO EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA
AND WILL MOVE SLOWLY SOUTH THROUGH THE NIGHT. EASTERN PART OF CWA
HAS SEEN LITTLE RAINFALL SO FAR BUT LIGHT PRECIPITATION SHOULD
SPREAD OVER FRONT LATER TONIGHT. WILL CHANGE WORDING TO RAIN AND
THUNDERSTORMS MOST AREAS. SEVERE THREAT MAINLY EAST CENTRAL TEXAS
AND WEST CENTRAL LOUISIANA. LATEST MESOETA RUN SHOWS SERIES OF VORT
MAXES MOVING THROUGH NORTH CENTRAL TEXAS TONIGHT INTO NORTH
LOUISIANA THIS EVENING AND SHIFTING TO SOUTHERN AND SE TEXAS BY
MORNING. WILL UPDATE ZONES AND TAKE OUT SEVERE IN SOUTHERN COUNTIES
OF FORECAST AREA.

09

In the hours before

Local storm report, Apr 11, 5:12 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 11, 5:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0435 PM    SHREVEPORT                LA   .88 INCH HAIL
04/11/00   CADDO                          NICKEL SIZED HAIL IN S SHREVEPORT
                                          REPORT FROM LAW ENFORCEMENT

15
Local storm report, Apr 11, 6:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGFE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 11, 6:12 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0555 PM    KICKAPOO                  LA   70 MPH TSTM GUST
04/11/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

0555 PM    KICKAPOO                  LA   WIND DAMAGE
04/11/00   DE SOTO                        TREES DOWN NEAR INTERSECTION OF
                                          HIGHWAY 5 AND 171
                                          REPORT FROM HAM RADIO OPERATORJ

15
Local storm report, Apr 11, 7:47 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CDT TUE APR 11 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0655 PM    6 SE CUSHING              TX   WIND DAMAGE
04/11/00   NACOGDOCHES                    TREES DOWN BLOCKING HIGHWAYS 259 N
                                          AND 204
                                          REPORT FROM LAW ENFORCEMENT

0655 PM    5 N NACOGDOCHES           TX   WIND DAMAGE
04/11/00   NACOGDOCHES                    POWER LINES DOWN ON HOUSE
                                          IN CENTRAL HEIGHTS COMMUNITY
                                          REPORT FROM LAW ENFORCEMENT

15

Nearby

Severe Thunderstorm Warnings in Texas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.